Hail, Bledsoe
- When
- May 29, 1:00 PM CST
- Where
- Bledsoe County, Pikeville
- Measured
- 0.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.600, -85.200
Marble to penny size hail was reported at highway 127 and State Road 30 near Pikeville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Marble to penny size hail was reported at highway 127 and State Road 30 near Pikeville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 29, 12:49 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EDT MON MAY 29 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)...THE HIGH PRESSURE RIDGE OVER THE AREA TODAY WILL BE SLOW TO MOVE AWAY OVER THE NEXT 24 HOURS...LEADING TO MAINLY A PERSISTENCE FORECAST IN THE SHORT TERM. SLOW-MOVING SHOWERS HAVE BEGUN TO DEVELOP OVER THE PLATEAU AND SOUTHERN MOUNTAINS. EXPECT COVERAGE TO REMAIN ISOLATED THIS EVENING...AND ALL STORMS SHOULD DISSIPATE SOON AFTER SUNSET. THE SLOW MOVEMENT OF THE STORMS COULD PRODUCE SOME LOCALIZED FLOODING. EXPECT THE SAME THING TOMORROW...BUT WITH MODELS SHOWING A LITTLE MORE OF A SOUTHEAST COMPONENT TO THE WIND IN THE BOUNDARY LAYER DUE TO THE RIDGE MOVING SLIGHTLY EAST...THERE MAY BE A LITTLE MORE COVERAGE IN THE PLATEAU TOMORROW. WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS THERE WITH ISOLATED ELSEWHERE. TEMPERATURES AND CLOUD COVER SHOULD BE A REPEAT OF TODAY...WITH LOWS TONIGHT IN THE UPPER 50S TO MID 60S AND HIGHS TOMORROW FROM THE UPPER 70S IN THE MOUNTAINS TO AROUND 90 IN THE VALLEY. SOME LIGHT FOG IS EXPECTED WITH VISIBILITIES MAINLY BETWEEN 3-5 MILES AROUND SUNRISE...POSSIBLY LOWER IN VALLEYS AND IN AREAS THAT RECEIVE RAIN. .LONG TERM...(TUE NIGHT THROUGH MON)...UPPER RIDGE REMAINS ANCHORED OVER THE SOUTHERN APPALACHIANS THROUGH MIDWEEK BEFORE AN UPPER TROUGH DISPLACES IT FROM THE WEST ON THURSDAY. SURFACE COLD FRONT CURRENTLY PROJECTED TO PASS THROUGH THE AREA IN THE LATE THURSDAY/EARLY FRIDAY TIME FRAME. THE FRONT WILL BE ACCOMPANIED BY SCATTERED CONVECTION AND THUS HAVE CONTINUED HIGH CHANCE POPS FOR THAT TIME FRAME. REMAINDER OF THE LONG TERM APPEARS GENERALLY BENIGN WITH NEAR-CLIMO TEMPS PER MEDIUM-RANGE MODELS AND ENSEMBLES AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 92 68 91 / 10 20 10 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 91 65 88 / 10 20 10 30 OAK RIDGE, TN 65 91 65 88 / 10 20 10 30 TRI CITIES AIRPORT, TN 62 90 61 84 / 10 20 10 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON MAY 29 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON- KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA- 530 AM EDT (430 AM CDT) MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH A CONTINUED MOIST AND UNSTABLE AIR MASS IN PLACE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. MJB
The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509877.